Ohio, 2004Flash Flood and Flood in Ohio, June 14 to 15, 2004
June 14 to 15, 2004 · NWS CLE · 2 events in 1 county or zone
1 flash flood, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 14, 6:21 PM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 14, 6:21 PM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
721 PM EDT MON JUN 14 2004
.DISCUSSION...
WL UPDATE ZONES AS SOON AS LINE OF SVR STRM EXITS NW PA COS TO
REMOVE ALL REMAINING HEADLINES. BAND OF CONVECTION HAS TAKEN MOST OF
THE INSTABILITY OUT OF THE AMS. SUPPRISINGLY THE 18Z MESOETA RUN
SHOWED A PATCH OF CONVECTION DVLPG IN N CNTRL OH STARTING CLOSE TO
03Z. AMS HAS DESTABILIZED ENUF OVR NRN IN FOR GUD CU TO REDVLP. WL
TAKE CAUTIOUS APCH AND LV CHC FOR SHRA/TSRA IN THE FCST OVERNITE.
WNDS FIELDS DIMINISH WITH SLACKENING GRADIENT AND DIURNAL EFFECTS.
TEMPS LEFT AS IS.
.PREV DISCUSSION...
BOW ECHO IS RACING RAPIDLY EAST ACROSS THE AREA THIS AFTERNOON.
LINE IS INTENSIFYING AND INCREASING IN AREAL COVERAGE WITH TIME.
UNSTABLE ATMOSPHERE AHEAD OF THE BOW ECHO WILL SUSTAIN ACTIVITY AS
IT MOVES EAST ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL PRODUCE STRONG GUSTY WINDS WITH POTENTIAL FOR
LARGE HAIL. RAINFALL AMOUNTS APPEAR TO BE AROUND ONE INCH WITH THE
LINE WHICH HELPS WITH FLOODING POTENTIAL ACROSS THE AREA.
AFTER LINE MOVES THROUGH THE AREA THIS EVENING...WILL KEEP MENTION
OF A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE EXTREME
WESTERN PORTIONS OF THE AREA AND CHANCE POPS IN THE EAST. WEAK
SHORTWAVE MOVES EAST OF THE AREA WITH THE BOW ECHO FOLLOWED BY
ANOTHER SHORTWAVE TROUGH MOVING EAST ACROSS THE AREA OVERNIGHT
TONIGHT. NVA BEGINS TO BUILD INTO THE AREA AFTER MIDNIGHT TO BEGIN
SETTING UP A PATTERN OF DRY WEATHER FOR TUESDAY THROUGH AT LEAST
WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD ACROSS THE AREA TUESDAY
AND SHIFT EAST BY TUESDAY NIGHT. AIR MASS WILL REMAIN QUITE WARM ON
TUESDAY WITH LOWS TONIGHT AND TUESDAY NIGHT IN THE 60S AND HIGHS ON
TUESDAY IN THE MIDDLE LOWER TO MIDDLE 80S.
ANOTHER TROUGH WILL APPROACH THE FORECAST AREA WEDNESDAY AND WILL
BRING A SHOT OF SHOWERS AND THUNDERSTORMS TO THE AREA ONCE AGAIN.
UPPER LEVEL VORT MAX WILL LIFT NORTH INTO THE FORECAST AREA
WEDNESDAY NIGHT BRINGING THE BEST CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA. WARM FRONT WILL LIFT NORTH ACROSS THE
FORECAST AREA WEDNESDAY AFTERNOON WHERE IT WILL BECOME NEARLY
STATIONARY OVER LAKE ERIE WHILE A WEAK WAVE OF LOW PRESSURE MOVES
NORTHEAST ALONG THE BOUNDARY THURSDAY.
AFTER WAVE MOVES EAST OF THE AREA...THE WHOLE PACKAGE SHIFTS SOUTH
OF THE FORECAST AREA THURSDAY NIGHT SETTING UP FOR A DRY DAY ON
FRIDAY. WILL ALSO KEEP SATURDAY DRY FOR NOW AS NEXT STORM SYSTEM
TRACKS TOWARD THE FORECAST AREA. PRECIPITATION MAY HOLD OFF UNTIL
SATURDAY EVENING. SYSTEM WILL MOVE FAIRLY FAST THROUGH THE AREA BUT
WILL CARRY A CHANCE INTO SUNDAY FOR MORE SHOWERS AND THUNDERSTORMS.
CONSENSUS IS THAT UPPER LEVEL SYSTEM WILL STAY FAR ENOUGH NORTH IN
CANADA THAT WE CAN LEAVE MONDAY DRY FOR NOW.
EXPECTING A BIT OF A COOL DOWN AS BROAD UPPER LEVEL TROUGH SETS UP
NORTH OF THE FORECAST AREA BUT ZONAL FLOW WILL DOMINATE THE FORECAST
AREA PUMPING COOL AIR MASS INTO THE AREA. HIGHS WILL BE IN THE
LOWER 70S WITH A WARMING TREND INTO THE WEEKEND.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE
PA...NONE.
&&
Hazardous weather outlook, Jun 14, 6:18 AM EST, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
718 AM EDT MON JUN 14 2004
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141417-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
718 AM EDT MON JUN 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
THERE IS A CHANCE OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT.
MOIST AND UNSTABLE AIR IS ACROSS NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
REGION THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF
THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE WEDNESDAY AND
WEDNESDAY NIGHT AS A COLD FRONT MOVES INTO THE AREA.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 14, 5:51 PM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
651 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 N AUSTINTOWN 41.12N 80.74W
06/14/2004 0.75 INCH MAHONING OH AMATEUR RADIO
DIME HAIL IN MINERAL RIDGE.
0625 PM TSTM WND DMG 2 W WARREN 41.24N 80.86W
06/14/2004 TRUMBULL OH AMATEUR RADIO
NUMEROUS TREES DOWN IN LEAVITTSBURG.
0625 PM TSTM WND DMG MIDDLEFIELD 41.46N 81.08W
06/14/2004 GEAUGA OH AMATEUR RADIO
MANY TREES DOWN.
0625 PM TSTM WND DMG JEFFERSON 41.74N 80.77W
06/14/2004 ASHTABULA OH LAW ENFORCEMENT
NUMEROUS TREES DOWN MAINLY SOUTHERN PORTION OF COUNTY.
&&
FMKLocal storm report, Jun 14, 5:55 PM EST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
655 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 2 W CONNEAUTVILLE 41.76N 80.41W
06/14/2004 75 MPH CRAWFORD PA AMATEUR RADIO
&&
FMKLocal storm report, Jun 14, 6:12 PM EST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
712 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG KILLBUCK 40.50N 81.98W
06/14/2004 HOLMES OH FIRE DEPT/RESCUE
MANY TREES AND LARGE LIMBS DOWN.
&&
FMKLocal storm report, Jun 14, 6:19 PM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
719 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 8 NW ALBION 41.97N 80.47W
06/14/2004 ERIE PA LAW ENFORCEMENT
TWO TREES DOWN IN WEST SPRINGFIELD.
&&
FMKSpecial weather statement, Jun 14, 7:18 PM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT FOR WATCH #470
NATIONAL WEATHER SERVICE CLEVELAND OH
818 PM EDT MON JUN 14 2004
OHC005-007-035-055-075-083-085-093-099-103-117-133-139-151-153-155-
169-PAC039-049-150048-
THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUDERSTORM WATCH
#470 THAT WAS IN EFFECT FOR THE FOLLOWING COUNTIES.
IN OHIO THIS WATCH INCLUDES 17 COUNTIES...
IN NORTH CENTRAL OHIO:
ASHLAND KNOX LORAIN
MORROW RICHLAND
IN NORTHEAST OHIO:
ASHTABULA CUYAHOGA GEAUGA
HOLMES LAKE MAHONING
MEDINA PORTAGE STARK
SUMMIT TRUMBULL WAYNE
IN PENNSYLVANIA THIS WATCH INCLUDES 2 COUNTIES...
IN NORTHWEST PENNSYLVANIA:
CRAWFORD ERIE
THIS INCLUDES THE CITIES OF AKRON...ASHLAND...ASHTABULA...CANTON...
CHARDON...CLEVELAND...ELYRIA...ERIE...JEFFERSON...LORAIN...
MANSFIELD...MEADVILLE...MEDINA...MILLERSBURG...MOUNT GILEAD...MOUNT
VERNON...PAINESVILLE...RAVENNA...WARREN...WOOSTER AND YOUNGSTOWN.
Local storm report, Jun 14, 8:51 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
951 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG E MEADVILLE 41.65N 80.15W
06/14/2004 CRAWFORD PA LAW ENFORCEMENT
NUMEROUS TREES DOWN SOME ON HOUSES
0645 PM TSTM WND DMG ALLIANCE 40.91N 81.12W
06/14/2004 STARK OH LAW ENFORCEMENT
TREES DOWN
0610 PM TSTM WND DMG MOUNT VERNON 40.39N 82.48W
06/14/2004 KNOX OH LAW ENFORCEMENT
SEVERAL TREES DOWN EAST AND SOUTH PARTS OF COUNTY
0610 PM TSTM WND DMG RAVENNA 41.16N 81.24W
06/14/2004 PORTAGE OH LAW ENFORCEMENT
NUMEROUS TREES DOWN
0600 PM TSTM WND DMG MADISON 41.77N 81.05W
06/14/2004 LAKE OH LAW ENFORCEMENT
SEVERAL TREES DOWN
0540 PM TSTM WND DMG CLEVELAND 41.48N 81.68W
06/14/2004 CUYAHOGA OH COUNTY OFFICIAL
SCATTERED TREES AND POWER LINES DOWN COUNTY WIDE
0520 PM TSTM WND DMG ASHLAND 40.87N 82.32W
06/14/2004 ASHLAND OH LAW ENFORCEMENT
A FEW TREES DOWN
0518 PM TSTM WND DMG MANSFIELD 40.76N 82.53W
06/14/2004 RICHLAND OH LAW ENFORCEMENT
COUPLE TREES DOWN ACROSS COUNTY
0510 PM TSTM WND DMG CALEDONIA 40.64N 82.97W
06/14/2004 MARION OH LAW ENFORCEMENT
A FEW LARGE LIMBS AND 1 TREE DOWN
0455 PM TSTM WND DMG NORWALK 41.24N 82.61W
06/14/2004 HURON OH LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE
0440 PM TSTM WND DMG CASTALIA 41.40N 82.81W
06/14/2004 ERIE OH LAW ENFORCEMENT
1TREE DOWN AND SOME LARGE LIMBS DOWN
0430 PM TSTM WND DMG W UPPER SANDUSKY 40.83N 83.28W
06/14/2004 WYANDOT OH LAW ENFORCEMENT
1 TREE DOWN, A FEW TREE LIMBS DOWN
0430 PM TSTM WND DMG BUCYRUS 40.80N 82.97W
06/14/2004 CRAWFORD OH LAW ENFORCEMENT
1 LARGE TREE DOWN, 1 LARGE LIMB DOWN
0415 PM TSTM WND DMG MARBLEHEAD 41.53N 82.72W
06/14/2004 OTTAWA OH LAW ENFORCEMENT
TREES DOWN
&&Flash Flood, Stark
- When
- June 14, 11:00 PM EST to June 15, 3:00 AM EST
- Where
- Stark County, Countywide
- Property damage
- $1.2 million
- Reported by
- NEWSPAPER
- Coordinates
- 40.814, -81.366 (the zone’s center; the record gives no point)
Thunderstorms producing heavy rain moved across Stark County during the evening hours of June 14th and early morning hours of the 15th. Two to four inches of rain fell on ground already saturated from heavy rains the previous few days. One inch of rain was measured in 20 minutes at East Sparta during the evening hours. This rainfall caused the streams and rivers in the county to rapidly rise. The worst flooding was reported in Canton Township where Nimishillen Creek went into flood early on the 15th. Around 15 families in North Industry had to be evacuated from their homes around midnight. Flood waters up to five feet deep were reported in this area and a dive team had to rescue two people from their stranded car. The creek crested at 11.46 feet at 8 am on the 15th. Widespread flooding was also reported in the Louisville area. Businesses in downtown sustained considerable damage after the East Branch of Nimishillen Creek went into flood. Spotters in the area measured 3.6 inches of rain between midnight and 4 a.m. Flooding was also reported in Perry Township, Sandy Township and in the Minerva area. Dozens of roads were either closed or washed out by the flooding. Hundreds of homes, businesses and vehicles were damaged by the flooding.
Flood, Stark
- When
- June 15, 3:00 AM EST to 12:00 PM EST
- Where
- Stark forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.814, -81.366 (the zone’s center; the record gives no point)
Heavy thunderstorm rains caused Nimishillen Creek to go into flood during the early morning hours of June 15th. The creek at North Industry crested at 11.46 feet at 8 am on the 15th and fell back below the flood stage of 8 feet later in the day. This crest was the second highest ever recorded at North Industry. At least 15 families were evacuated from homes along the creek. Extensive damage was done to homes and businesses along the creek in both North Industry and Louisville. See the flash flood event description above for damage estimates and rainfall totals for this event.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, June 14, 2004$547,000 · 61 kt wind · 29 events
- Flash Flood and Hail in Kansas, June 14 to 15, 2004$1.4 million · 1 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 14, 2004$1.3 million · 1 in hail · 3 events
- Damaging Winds in Pennsylvania, June 14, 2004$800,000 · 65 kt wind · 2 events
- Flooding in Ohio, June 14 to 15, 2004$200,000 · 2 events
- Lightning Strike in New York, June 14, 2004$200,000 · 1 event
- Hail and Damaging Winds in Kansas, June 14 to 15, 2004$100,000 · 65 kt wind · 12 events
- Hail and Damaging Winds in Michigan, June 14, 2004$90,000 · 1 in hail · 7 events
- Flood in Pennsylvania, June 14, 2004$100,000 · 1 event
- Flood in Virginia, June 14, 2004$100,000 · 1 event
- Hail in Kansas, June 14, 2004$72,000 · 1.75 in hail · 5 events
- Tornadoes and Flash Flooding in Maryland, June 14, 2004$17,000 · F1 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408650, 5408651.